Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Fort Worth, TX

March 18, 201232 counties in Texas

NWS Fort Worth, TX issued this flash flood watch at Mar 18, 2012, 2:21 PM CDT for 32 counties in Texas. It took effect at Mar 19, 2012, 7:00 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 2:21 PM CDT (19:21 UTC)
In effect from
Mar 19, 2012, 7:00 AM CDT
Expired
Mar 20, 2012, 2:41 PM CDT
In force
32 hr
Issued by
NWS Fort Worth, TX
Flood severity
None
All 32 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WGUS64 KFWD 181921
FFAFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT SUN MAR 18 2012

TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-191000-
/O.NEW.KFWD.FF.A.0002.120319T1200Z-120321T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
221 PM CDT SUN MAR 18 2012

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL
  TEXAS...BELL...BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...
  DENTON...ELLIS...FALLS...FANNIN...FREESTONE...GRAYSON...HILL... 
  HUNT...JOHNSON...KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...
  NAVARRO...ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...
  ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR...LEON...RAINS
  AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON.

* FROM MONDAY MORNING THROUGH TUESDAY EVENING.

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY
  HEAVY RAINFALL WILL OCCUR THROUGH TUESDAY EVENING. TRAINING OF
  HEAVIER RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF 3 TO 6
  INCHES...WITH LOCALLY HIGHER AMOUNTS EXPECTED ACROSS THE WATCH
  AREA.

* FLASH FLOODING IS POSSIBLE ACROSS AREAS SUSCEPTIBLE TO FLASH
  FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER
  CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT
  NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH
  TIME AS WELL ALONG THE BRAZOS...TRINITY...SUPLHUR AND SABINE
  RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$

05/
6 follow-up statements
425 
WGUS64 KFWD 190911
FFAFWD

FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
411 AM CDT MON MAR 19 2012

TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-192100-
/O.CON.KFWD.FF.A.0002.120319T1200Z-120321T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
411 AM CDT MON MAR 19 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... 
  BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS... 
  FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON...
   KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO...
  ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA... 
  HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN 
  SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. 

* THROUGH TUESDAY EVENING

* SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY
  HEAVY RAINFALL WILL OCCUR TODAY THROUGH TUESDAY EVENING.
  TRAINING OF HEAVIER RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF
  3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS EXPECTED ACROSS THE
  WATCH AREA.

* FLASH FLOODING IS POSSIBLE ACROSS AREAS SUSCEPTIBLE TO FLASH 
  FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER 
  CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS 
  THAT NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR 
  EVENTUALLY WITH TIME AS WELL ALONG THE BRAZOS...TRINITY... 
  SUPLHUR AND SABINE RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$
088 
WGUS64 KFWD 192030
FFAFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON MAR 19 2012

TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-200500-
/O.EXT.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
330 PM CDT MON MAR 19 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL...
  BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS...
  FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON... 
  KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO...
  ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA...
  HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN
  SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON.

* THROUGH TUESDAY EVENING.

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE
  TONIGHT ACROSS MUCH OF NORTH TEXAS. ADDITIONAL SHOWERS AND
  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND WILL BE SLOW
  TO MOVE EAST. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 5 INCHES CAN
  BE EXPECTED WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES
  POSSIBLE. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND EAST OF
  INTERSTATE 35 THROUGH TUESDAY.

* FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO
  FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER
  CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT
  NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH
  TIME AS WELL ALONG THE BRAZOS...TRINITY... SUPLHUR AND SABINE
  RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$

DUNN
970 
WGUS64 KFWD 200446
FFAFWD

FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 PM CDT MON MAR 19 2012

TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175-201700-
/O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
1146 PM CDT MON MAR 19 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...BELL... 
  BOSQUE...COLLIN...COOKE...CORYELL...DALLAS...DENTON...ELLIS... 
  FALLS...FANNIN...FREESTONE...GRAYSON...HILL...HUNT...JOHNSON...
   KAUFMAN...LAMPASAS...LIMESTONE...MCLENNAN...NAVARRO...
  ROCKWALL AND TARRANT. IN NORTHEAST TEXAS...ANDERSON...DELTA... 
  HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN 
  SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. 

* THROUGH TUESDAY EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS
  MUCH OF NORTH TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
  EXPECTED TO DEVELOP OVERNIGHT AND WILL BE SLOW TO MOVE EAST.
  WIDESPREAD RAINFALL AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED
  WITH ISOLATED AMOUNTS IN EXCESS OF 6 INCHES POSSIBLE. THE
  HEAVIEST RAINFALL IS EXPECTED ALONG AND EAST OF INTERSTATE 35
  THROUGH TUESDAY.

* FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO
  FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER
  CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT
  NORMALLY FLOOD EASILY. RIVER FLOODING MAY OCCUR EVENTUALLY WITH
  TIME AS WELL ALONG THE BRAZOS...TRINITY... SULPHUR AND SABINE
  RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$
453 
WGUS64 KFWD 201432 AAA
FFAFWD

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
932 AM CDT TUE MAR 20 2012

TXZ092-103-118-133-144-145-156>160-174-201545-
/O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE-DENTON-TARRANT-JOHNSON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-MILAM-
932 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH TEXAS HAS BEEN
CANCELLED. THE LARGE AREA OF RAINFALL CONTINUES TO MOVE EAST AND
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. FLOODING OF LOW
LYING AREAS WILL REMAIN POSSIBLE AS MANY AREAS RECEIVED BETWEEN 3
AND 6 INCHES OF RAIN OVER THE LAST 24 HOURS.

$$

TXZ093>095-104>107-119>123-134-135-146>148-161-162-175-202100-
/O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL-
KAUFMAN-VAN ZANDT-RAINS-ELLIS-HENDERSON-NAVARRO-FREESTONE-
ANDERSON-LIMESTONE-LEON-ROBERTSON-
932 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN NORTH CENTRAL TEXAS...COLLIN... 
  DALLAS...ELLIS...FANNIN...FREESTONE...GRAYSON...HUNT... 
  KAUFMAN...LIMESTONE...NAVARRO AND ROCKWALL. IN NORTHEAST 
  TEXAS...ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR... 
  LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...
  ROBERTSON. 

* UNTIL 7 PM CDT THIS EVENING.

* A LARGE AREA OF MODERATE RAINFALL CONTINUES TO MOVE EAST ACROSS
  THE REGION. ANOTHER INCH OF RAIN WILL BE POSSIBLE IN AREAS
  GENERALLY EAST OF INTERSTATE 35 THROUGH EARLY AFTERNOON. THE
  BULK OF THE PRECIPITATION SHOULD COME TO AN END THIS AFTERNOON.

* FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO
  FLASH FLOODING SUCH AS METRO AREAS...UNDERPASSES...LOW WATER
  CROSSINGS...FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT
  NORMALLY FLOOD EASILY. RIVER FLOODING IS ALSO ONGOING ACROSS
  MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$

DUNN
629 
WGUS64 KFWD 201638 AAB
FFAFWD

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 AM CDT TUE MAR 20 2012

TXZ093-094-104-105-119>121-134-146-147-161-162-175-201745-
/O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON-FANNIN-COLLIN-HUNT-DALLAS-ROCKWALL-KAUFMAN-ELLIS-NAVARRO-
FREESTONE-LIMESTONE-LEON-ROBERTSON-
1138 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH TEXAS HAS BEEN CANCELLED.
THE MODERATE TO HEAVY RAIN HAS ALMOST ENTIRELY MOVED OUT OF NORTH
TEXAS. FLOODING OF LOW LYING AREAS FROM EARLIER RAINS MAY STILL
PERSIST THROUGH LATE AFTERNOON BUT THE THREAT FOR FLASH FLOODING
HAS ENDED.

$$

TXZ095-106-107-122-123-135-148-210000-
/O.CON.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-DELTA-HOPKINS-VAN ZANDT-RAINS-HENDERSON-ANDERSON-
1138 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE COUNTY OF ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR...
   RAINS AND VAN ZANDT. 

* UNTIL 7 PM CDT THIS EVENING.

* MODERATE RAIN WILL CONTINUE TO MOVE EAST THROUGH EARLY
  AFTERNOON. FLASH FLOODING OF LOW LYING AREAS WILL REMAIN
  POSSIBLE UNTIL THIS RAIN MOVES EAST.

* FLASH FLOODING IS POSSIBLE IN AREAS NORMALLY SUSCEPTIBLE TO
  FLASH FLOODING SUCH AS UNDERPASSES...LOW WATER CROSSINGS...
  FLASHY SMALL CREEKS...AND OTHER LOW LYING AREAS THAT NORMALLY
  FLOOD EASILY. RIVER FLOODING IS ALSO ONGOING ACROSS MUCH OF THE
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR
YOUR AREA.

&&

$$

DUNN
348 
WGUS64 KFWD 201941
FFAFWD

FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT TUE MAR 20 2012

TXZ095-106-107-122-123-135-148-202045-
/O.CAN.KFWD.FF.A.0002.000000T0000Z-120321T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-DELTA-HOPKINS-VAN ZANDT-RAINS-HENDERSON-ANDERSON-
241 PM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR NORTH TEXAS HAS BEEN CANCELLED. ALL OF
THE MODERATE TO HEAVY RAINFALL HAS MOVED OUT OF THE AREA. FLOODING
OF LOW LYING AREAS WILL REMAIN POSSIBLE UNTIL WATER RECEDES BUT
THE THREAT FOR FLASH FLOODING HAS ENDED.

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 18, 12:14 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 18, 12:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 PM CDT SUN MAR 18 2012

.AVIATION...
/18Z TAFS/

MVFR CIGS STILL ONGOING THROUGHOUT NORTH TEXAS BUT TRENDS HAVE
BEEN TO SCATTER OUT BY EARLY AFTERNOON SO WILL CONTINUE WITH THAT
FORECAST AND SHOW VFR CIGS BY 20Z ALL LOCATIONS. STRONG UPPER LOW
TO THE WEST WILL SLOWLY MOVE EAST AND CONDITIONS ACROSS NORTH
TEXAS ARE EXPECTED TO GO DOWNHILL BY EARLY MONDAY. EXPECT MVFR
CIGS TO REDEVELOP ACROSS THE REGION TONIGHT WITH PRECIPITATION
DEVELOPING AND INCREASING IN COVERAGE DURING THE DAY MONDAY.
ALTHOUGH THERE IS SOME LIGHT PRECIPITATION NOW MOST OF THIS IS
BEING HELD IN CHECK BY A STRONG CAPPING INVERSION ACROSS NORTH
TEXAS...SO WILL LEAVE ANY PRECIP MENTION OUT OF THE TAFS THROUGH
THIS EVENING. EXPECT A SOLID LINE OF RAIN AND THUNDERSTORMS TO
DEVELOP PRIMARILY WEST OF OUR AREA DURING THE EARLY PARTS OF
MONDAY. THIS WILL GRADUALLY MOVE EAST WITH SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED BY LATE MONDAY MORNING AND CONTINUING WELL
INTO TUESDAY. WILL INDICATE 5SM TSRA BY 16Z ALL LOCATIONS FOR
TOMORROW. THERE IS SOME THREAT OF SEVERE WEATHER PRIMARILY MONDAY
AFTERNOON AND EVENING.

DUNN

&&

.UPDATE...
CURRENTLY...WE ARE WATCHING YET ANOTHER SHORTWAVE DISTURBANCE
MOVING NORTHEAST ACROSS THE UPPER RIO GRANDE VALLEY AND SHOULD
MOVE UP ACROSS WEST-CENTRAL TEXAS TODAY. 12Z FWD SOUNDING
INDICATES A STOUT CAPPING INVERSION CENTERED NEAR 750 MB WITH A
TEMPERATURE OF 14 DEG C AND PLENTY OF DRY AIR UP THROUGH 550 MB. WE
DO NOT PLAN ANY UPDATES AT THIS TIME REGARDING THE SLIGHT CHANCES
FOR SHOWERS AND THUNDERSTORMS. LIFT FROM THE SHORTWAVE SHOULD HELP
MOISTEN AND LIFT THE CAP ENOUGH ACROSS OUR WESTERN COUNTIES FOR
THE POSSIBILITY OF A STRONG STORM OR TWO LATER TODAY.

UPDATES TO WEB IMAGES AND MATRIX PRODUCTS HAVE BEEN SHIPPED.

05/

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT SUN MAR 18 2012/
MOSTLY CLOUDY...BREEZY AND MILD CONDITIONS WILL CONTINUE ACROSS
NORTH TEXAS TODAY AS LOW LEVEL MOISTURE FEEDS INTO A DEEPENING SURFACE
LOW ACROSS THE HIGH PLAINS. WIND SPEEDS TODAY WILL RANGE FROM 15
TO 25 MPH ALONG WITH SOME GUSTS TO 35 MPH. THE WESTERN COUNTIES MAY
APPROACH WIND ADVISORY CRITERIA FOR A SHORT TIME THIS AFTERNOON.
A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS NORTH TEXAS TODAY
AS A WEAK IMPULSE MOVES THROUGH SOUTHWEST FLOW ALOFT AND INTERACTS
WITH A MOIST AND UNSTABLE ATMOSPHERE. SURFACE BASED CONVECTION IS
UNLIKELY TODAY DUE TO A STRONG CAP OF WARM AIR...BUT STEEP MID
LEVEL LAPSE RATES MAY SUPPORT SOME ELEVATED CONVECTION.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE IN THE WEST TONIGHT
AS LARGE SCALE FORCING FOR ASCENT INCREASES WITH THE APPROACH OF A
DEEP UPPER TROUGH IN THE WEST. IT STILL APPEARS THAT THE BETTER
RAIN AND THUNDERSTORM CHANCES WILL NOT ARRIVE IN NORTH TEXAS UNTIL
MONDAY WHEN THE CAP IS ELIMINATED AND A WEAK COLD FRONT MOVES INTO
THE REGION. THERE IS STILL SOME UNCERTAINTY IN THE MODELS WITH
REGARDS TO TIMING OF THUNDERSTORM DEVELOPMENT. THE MOST LIKELY
SCENARIO IS THAT MORNING THUNDERSTORMS IN THE NORTHWEST WILL
TRANSLATE EASTWARD THROUGH THE DAY. SOME STORMS MAY BECOME SEVERE
DUE TO STEEP MID LEVEL LAPSE RATES...AMPLE MOISTURE AND SUFFICIENT
LOW LEVEL SHEAR. ALTHOUGH SOME DISCRETE SUPERCELLS ARE
POSSIBLE...WE FEEL THAT MOST STORMS WILL BE MORE LINEARLY
ORGANIZED. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE
PRIMARY HAZARDS. HOWEVER...ANY DISCRETE SUPERCELL THAT DEVELOPS
WILL HAVE SOME TORNADIC POTENTIAL. THE SLOW MOVEMENT OF THE UPPER
LOW AND MID LEVEL SOUTHWEST FLOW COULD ALSO RESULT IN SOME
TRAINING OF STORMS WITH A POTENTIAL FOR LOCALLY HEAVY RAINFALL.

THUNDERSTORM CHANCES WILL CONTINUE MONDAY NIGHT/TUESDAY MORNING AS
THE UPPER LOW MOVES FARTHER EAST AND THE COLD FRONT MOVES ACROSS
THE REGION. THE BEST THUNDERSTORM CHANCES MONDAY NIGHT/TUESDAY
MORNING WILL BE ALONG AND EAST OF THE FRONT...ESPECIALLY EAST OF
THE INTERSTATE 35 CORRIDOR. ALTHOUGH THERE WILL STILL BE A THREAT
OF SEVERE THUNDERSTORMS MONDAY NIGHT/TUESDAY MORNING...A BIGGER
CONCERN MAY BE LOCALLY HEAVY RAINFALL AND FLOODING. SINCE THERE
ARE STILL SOME TIMING AND PLACEMENT DIFFERENCES AMONG THE MODELS
WITH REGARDS TO THE COLD FRONT AND THE HEAVIEST RAINFALL...WE WILL
OPT NOT TO ISSUE A FLOOD OR FLASH FLOOD WATCH AT THIS TIME...BUT
IF TIMING AND PLACEMENT OF THE HEAVIEST PRECIP BECOMES MORE
CERTAIN...LATER SHIFTS MAY NEED TO ISSUE ONE.

THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST TUESDAY AS
THE UPPER LOW MOVES EAST/NORTHEAST ACROSS THE REGION AND DRIER AIR
MOVES IN BEHIND IT. THERE IS A SLIGHT CHANCE OF WRAP AROUND LIGHT
RAIN/SHOWERS TUESDAY NIGHT/WEDNESDAY BUT WILL ONLY KEEP 10 PERCENT
POPS IN THE GRIDS FOR NOW.

THE SECOND HALF OF THE WEEK THROUGH THE WEEKEND SHOULD BE MOSTLY
CLEAR AND RAIN-FREE WITH SLIGHTLY COOLER AFTERNOON HIGHS IN THE
60S AND 70S AND MUCH COOLER OVERNIGHT LOWS IN THE 40S AND 50S.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  66  77  53  70 /  20  30  90  90  60
WACO, TX              75  69  79  53  69 /  20  20  90 100  70
PARIS, TX             76  65  78  56  67 /  20  20  80 100  70
DENTON, TX            74  68  76  52  68 /  20  40  90  80  50
MCKINNEY, TX          74  67  75  52  69 /  20  30  90  90  70
DALLAS, TX            76  67  78  53  69 /  20  30  90  90  60
TERRELL, TX           76  67  79  52  68 /  20  20  80 100  70
CORSICANA, TX         76  67  77  52  69 /  20  20  80 100  70
TEMPLE, TX            75  67  80  53  70 /  20  20  70  90  70
MINERAL WELLS, TX     75  64  76  50  71 /  20  50  80  60  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ092>095-103>107-118>123-133>135-144>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 18, 4:08 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT SUN MAR 18 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
408 AM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REGION TODAY
BUT BETTER THUNDERSTORM CHANCES ARE EXPECTED OVERNIGHT...MAINLY
WEST OF INTERSTATE 35/35W. A FEW STORMS OVERNIGHT COULD BECOME
SEVERE PRODUCING GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
MONDAY THROUGH TUESDAY. SEVERE WEATHER IS EXPECTED TO IMPACT MUCH
OF THE REGION MONDAY THROUGH MONDAY NIGHT...BUT SOME SEVERE STORMS
MAY ALSO OCCUR ON TUESDAY EAST OF INTERSTATE 35/35E. DAMAGING
WINDS...HAIL...AND A FEW TORNADOES WILL BE POSSIBLE.

IN ADDITION TO SEVERE WEATHER...VERY HEAVY RAINFALL IS EXPECTED
FROM THIS STORM SYSTEM. RAINFALL AMOUNTS OF 3 TO 5 INCHES IN SOME
AREAS WILL LIKELY CAUSE FLASH FLOODING. THE HEAVY RAINFALL THREAT
WILL BE GREATEST GENERALLY EAST OF INTERSTATE 35/35E MONDAY
EVENING INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT WEST OF
THE INTERSTATE 35 CORRIDOR.

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.